Has anyone noticed any eye problems after having either botox injections on the sides of the eye for crows feet...or after having Restylyne filler injections around their lips ?
I read that Restylyne and fillers can travel to the eye thru vessels.
Botox paralyzes muscles temporarily and can rarely paralyze the eyelid elevator muscle causing a prolonged drooping of the eyelid. Restylane if injected directly into a facial vein can travel to the cavernous sinus, then into the retinal circulation thus blocking the blood flow...very rare and avoided during injection by making certain one is not inside a blood vessel when injecting.
Timothy D. McGarity, M.D.
Thank you for your answer Dr. McGarity. I am having both Botox and Restyline
injections soon, and have had an ERM removed 2 years ago. I am being extra cautious here because I don't want to risk more retina problems.
Would you be so kind as to give me a little insight as what I can watch for with these injections to know if they are going "inside a blood vessel" or not ?
1)Botox injections would be on the sides of my eyes and directly below. One Botox injector wanted to stay away from directly below the eye (about 1") because of hitting a nerve potentially, but I don't understand why.
2) The Restyline filler injections would be around my lips for the wrinkles. Can they accidently inject into the vessel in that region where there would be a risk of it travelling to the retina? How would I know what to watch for when they inject so that I know if they are risking hitting a vessel?
Thank you in advance, I think these answers will help others on this forum too.
Trust. It's part of the doctor-patient relationship. Of course ask as many questions as possible, but it will be very difficult for you to observe the injections since it's being done on your face. Are you having this done by the Plastic Surgeon or Ophthalmic Plastic Surgeon or is a tech doing it?
Some things are better left to the doctor.
Timothy D. McGarity, M.D.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.